Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    12
  • comments
    13
  • views
    4583

Accutane-Week 2

l9germaine

726 views

I am trying to be patient. I admit, after taking that first pill I expected to wake up the next morning to beautiful skin; wishful thinking.

I'm 30.I cannot even begin to explain how much acne has consumed the past 3 years of my life. I understand that its been longer for others, a lot longer, and that I honestly don't even have it THAT bad, its concentrated on my right lower side; adult hormonal acne. I have spent countless hours staring at myself in the mirror, my phone, a knife...any reflective surface. I have spent an absurd amount of time covering it with makeup, growing my hair long to cover it, wearing the perfect scarf, sitting a certain way... this is a mental disease as much as it is physical. The hurt, the depression, the loss of self confidence and of being anti social; it destroys you. It is literally all you ever see. Besides facial acne I also have breakouts on my shoulders and lower back.

I have tried many treatments in the past and honestly always assumed that it would go away on its own. I am now in my third week of Accutane. I have had an initial breakout and although I'm really hoping this is the only one I fear it isn't as reading other user reviews there will be more, even months down the road. I am finding it difficult to be patient. I am so sick of seeing myself like this, I am embarrassed to be a 30 year old woman with acne. I cried last night, sobbing, tears because of how badly I want this to go away but this breakout has only hindered my spirit even more.

So far I suppose I have had the most common side effects: extremely dry lips, dry eyes, my chin is flaky and dry, my face overall is red and just looks so uneven and unattractive. I have little white bumps that I assume will turn into more acne though I really hope it doesn't. My scalp has been super itchy. I also feel like I might have a yeast infection? Although I can't find anything to suggest that, that is one of the side effects.

I am constantly counting the days and weeks, hoping to get through this one day at a time, hoping it will begin to heal, not only my face but the hurt it has caused me personally.



2 Comments


Hi. It seems we are about the same place in time on our ISO journey, and about the same age too.

It would be great to have someone to chat to while we go through this together! Feel free to message me anytime and best of luck! I hope this works for us! :)

Share this comment


Link to comment

I'm on day 9, and I feel the same way. I know I shouldn't expect results already, but somehow when I wake up I have a small glimmer of hope that my face will have improved magically overnight. I've been dealing with acne since middle school (I'm 26 now), and I've tried everything. I really want this to work! This website is a great support system, so both of you feel free to message me if you need support!! :)

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×